Sai Neuro ClinicDr. R.V.Anand is a Neurologist in Mandaveli, Chennai and has an experience of 18 years in this field. Dr. R.V.Anand practices at Sai Neuro Clinic in Mandaveli, Chennai, Vijaya Heart Foundation in Vadapalani, Chennai and Chennai Meenakshi Multi-Speciality Hospital in Mylapore, Chennai. He completed MBBS from S V Medical College, Tirupati in 1989, MD - General Medicine from AIIMS, New Delhi in 1994 and DM - Neurology from Madras Medical College, Chennai in 1998.
DR RV ANAND CONSULTANT NEUROLOGIST SAI NEURO CLINIC MANDAVELI AND MYLAPORE
SYNCOPE is the medical term used for fainting.it happens when the brain temporarily doesn't fet enough blood.one of the most common reason is vasovagal syncope.it can happen when you have stress from fear or pain
stand for too long or over tired
while urinating or coughing
some times no clear cause can be identified
DR RV ANAND SENIOR NEUROLOGIST CHENNAI MEENAKSHI HOSPITAL VIJAYA HOSPITAL
SYNCOPE is sometimes difficult to differentiate from seizure.in both the conditions there is loss of consciousness.in syncope patient recovers conscious ness with out being confused.on the other hand in an epiosode of seizure patients generally be confused after recovering the conscious ness.
the classical features of violent movements of limbs with frothing and toungue bite in seizure may not be seen every time.
FIRST TIME LOSS OF CONSCIOUSNESS
this could be a fainting attack called as syncope.the most common scenario in which it happens is long hours of standing in hot sun.it can come following a bout of severe cough or while passing urine.
this could also be a fit.it need not necassary to have violent movements of limbs
as such the thumb rule is if there is no confusion following recovery of consciousness its a syncope
DR RV ANAND SENIOR NEUROLOGIST CHENNAI MEENAKSHI HOSPITAL
SYNCOPE can also be due to cardiac causes.it can be both due to fast heart beat and slow heart beat due to disturbances in the electrical system of heart
it can also be due to block in the blood flow from the heart as it happens in AORTIC STENOSIS or HYPERTROPHIC CARDIOMYOPATHY
it can happen due to postural fall of blood pressure as in conditions like
3.blood loss due to various causes
4.anti hypertensive medivcation especially class of drugs called as alpha blockers
DR RV ANAND NEUROLOGIST
SYNCOPE in the elderly is mostly due to low heart rate.it is called stokes adams attack.this condition leads to comlete heart block.these people present with repeated attacks of fainting precede by blurred vision
treated by pacemaker implantation
DR RV ANAND SENIOR NEUROLOGIST SAI NEURO CLINIC MANDAVELI AND ABHIRAMAPURAM
SYNCOPE when it can be dangerous
it is dangerous if you fall and hurt yourself and while driving too
how can it be prevented?
1 try to avoid activity that causes it.
2.you may need to identify and stop the medicine that causes it
3.evaluate for a cardiac condition